An eigenvalue problem for quasilinear systems

Johnny Henderson, Haiyan Wang

Research output: Contribution to journalArticle

26 Citations (Scopus)

Abstract

The paper deals with the existence of positive solutions for the n-dimensional quasilinear system (Φ(u′))′ + λh(t)f (u) = 0, 0 < t < 1, with the boundary condition u(0) = u(1) = 0. The vector-valued function Φ is denned by Φ(u) = ((μ1),..., (μn)), where u = (u1,...,un), and ψ covers the two important cases ψ(u) = u and ψ(u) = |u|p-2u, p > 1, h(t)=diag [h1(t),...,hn(t)] and f(u) = (f 1(u),...,fn(u)). Assume that fi and h i are nonnegative continuous. For u = (u1,... ,u n), let f0 i = lim||u||→00 fi(u)/ψ(||u||), f i = lim ||u||→∞ fi(u)ψ(||u||), i = 1,..., n, f 0 = max{f0 1,..., f0 n} and f = max{f 1,... , f n}. We prove that the boundary value problem has a positive solution, for certain finite intervals of λ, if one of f 0 and f is large enough and the other one is small enough. Our methods employ fixed point theorems in a cone.

Original languageEnglish (US)
Pages (from-to)215-228
Number of pages14
JournalRocky Mountain Journal of Mathematics
Volume37
Issue number1
DOIs
StatePublished - 2007

Fingerprint

Quasilinear System
Existence of Positive Solutions
Eigenvalue Problem
Fixed point theorem
Positive Solution
n-dimensional
Cone
Non-negative
Boundary Value Problem
Interval

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

An eigenvalue problem for quasilinear systems. / Henderson, Johnny; Wang, Haiyan.

In: Rocky Mountain Journal of Mathematics, Vol. 37, No. 1, 2007, p. 215-228.

Research output: Contribution to journalArticle

@article{d6b68f52006549bab200604eaad57354,
title = "An eigenvalue problem for quasilinear systems",
abstract = "The paper deals with the existence of positive solutions for the n-dimensional quasilinear system (Φ(u′))′ + λh(t)f (u) = 0, 0 < t < 1, with the boundary condition u(0) = u(1) = 0. The vector-valued function Φ is denned by Φ(u) = ((μ1),..., (μn)), where u = (u1,...,un), and ψ covers the two important cases ψ(u) = u and ψ(u) = |u|p-2u, p > 1, h(t)=diag [h1(t),...,hn(t)] and f(u) = (f 1(u),...,fn(u)). Assume that fi and h i are nonnegative continuous. For u = (u1,... ,u n), let f0 i = lim||u||→00 fi(u)/ψ(||u||), f∞ i = lim ||u||→∞ fi(u)ψ(||u||), i = 1,..., n, f 0 = max{f0 1,..., f0 n} and f∞ = max{f∞ 1,... , f ∞ n}. We prove that the boundary value problem has a positive solution, for certain finite intervals of λ, if one of f 0 and f∞ is large enough and the other one is small enough. Our methods employ fixed point theorems in a cone.",
author = "Johnny Henderson and Haiyan Wang",
year = "2007",
doi = "10.1216/rmjm/1181069327",
language = "English (US)",
volume = "37",
pages = "215--228",
journal = "Rocky Mountain Journal of Mathematics",
issn = "0035-7596",
publisher = "Rocky Mountain Mathematics Consortium",
number = "1",

}

TY - JOUR

T1 - An eigenvalue problem for quasilinear systems

AU - Henderson, Johnny

AU - Wang, Haiyan

PY - 2007

Y1 - 2007

N2 - The paper deals with the existence of positive solutions for the n-dimensional quasilinear system (Φ(u′))′ + λh(t)f (u) = 0, 0 < t < 1, with the boundary condition u(0) = u(1) = 0. The vector-valued function Φ is denned by Φ(u) = ((μ1),..., (μn)), where u = (u1,...,un), and ψ covers the two important cases ψ(u) = u and ψ(u) = |u|p-2u, p > 1, h(t)=diag [h1(t),...,hn(t)] and f(u) = (f 1(u),...,fn(u)). Assume that fi and h i are nonnegative continuous. For u = (u1,... ,u n), let f0 i = lim||u||→00 fi(u)/ψ(||u||), f∞ i = lim ||u||→∞ fi(u)ψ(||u||), i = 1,..., n, f 0 = max{f0 1,..., f0 n} and f∞ = max{f∞ 1,... , f ∞ n}. We prove that the boundary value problem has a positive solution, for certain finite intervals of λ, if one of f 0 and f∞ is large enough and the other one is small enough. Our methods employ fixed point theorems in a cone.

AB - The paper deals with the existence of positive solutions for the n-dimensional quasilinear system (Φ(u′))′ + λh(t)f (u) = 0, 0 < t < 1, with the boundary condition u(0) = u(1) = 0. The vector-valued function Φ is denned by Φ(u) = ((μ1),..., (μn)), where u = (u1,...,un), and ψ covers the two important cases ψ(u) = u and ψ(u) = |u|p-2u, p > 1, h(t)=diag [h1(t),...,hn(t)] and f(u) = (f 1(u),...,fn(u)). Assume that fi and h i are nonnegative continuous. For u = (u1,... ,u n), let f0 i = lim||u||→00 fi(u)/ψ(||u||), f∞ i = lim ||u||→∞ fi(u)ψ(||u||), i = 1,..., n, f 0 = max{f0 1,..., f0 n} and f∞ = max{f∞ 1,... , f ∞ n}. We prove that the boundary value problem has a positive solution, for certain finite intervals of λ, if one of f 0 and f∞ is large enough and the other one is small enough. Our methods employ fixed point theorems in a cone.

UR - http://www.scopus.com/inward/record.url?scp=34249728259&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34249728259&partnerID=8YFLogxK

U2 - 10.1216/rmjm/1181069327

DO - 10.1216/rmjm/1181069327

M3 - Article

AN - SCOPUS:34249728259

VL - 37

SP - 215

EP - 228

JO - Rocky Mountain Journal of Mathematics

JF - Rocky Mountain Journal of Mathematics

SN - 0035-7596

IS - 1

ER -